I stopped taking Fosamax a month or so ago, after being on it for approximately five years. Dr said that studies had shown should not be on that any longer; now my hips have become so sore and achy - are there any known side effects to stopping the fosamax?
Fosamax (alendronate sodium) is a bisphosphonate. All oral bisphosphonates have been associated with esophagal irritation and inflammation. There is also the potential for renal toxicity. Osteonecrosis of the jaw (ONJ) and atypical femoral fracture are other two concerns on long-term therapy.
All bisphosphonates have also been associated with some musculoskeletal and joint pains of unclear etiology, which are occasionally severe. Instead, take supplemental calcium and vitamin D if dietary intake is not adequate.
Hope I have answered your query. Let me know if I can assist you further.
Dr. Tushar Kanti Biswas,
Internal Medicine Specialist
I find this answer helpful
1 Doctor agrees with this answer
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]